MAUDE Adverse Event Report: SYNTHES GMBH LOCKSCR 5 L36 F/NAILS TAN LIGHT GREEN; SCREW,FIXATION,BONE

SYNTHES GMBH LOCKSCR 5 L36 F/NAILS TAN LIGHT GREEN; SCREW,FIXATION,BONE
Model Number 04.005.526S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for trochanteric femur fracture.During the surgery, pfna was implanted, and the drill bit came into contact with the nail and the distal locking screw could not be inserted well.The surgeon handled the drill bit but could not insert the locking screw.There was an axial deviation between the nail and the sleeve.The surgery was completed without inserting the locking screw.The surgery was completed successfully within 30 minutes delay.No further information is available.This complaint involves one (1) device.This report is for (1) 5.0mm ti locking screw w/t25 stardrive 36mm f/im nail-ster.This report is 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: updated.G1: updated.H3, h6: investigation summary: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lockscr 5 l36 f/nails tan light green the threads of the screw were slightly deformed, and no other issues were identified.The dimensional inspection was not performed for the lockscr 5 l36 f/nails tan light green due to post manufacturing damage.The functional test was not performed since the device was received by itself but the alleged unable to assemble condition can be confirmed since the threads of the screw were deformed which might be the reason for the complaint condition.The observed unable to assemble of the components is consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for lockscr 5 l36 f/nails tan light green.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: -5.0mm locking screw- 04_005_516 rev g device history lot part #: 04.005.526s.: lot #: 7l83814.Manufacturing site: selzach.Supplier: (b)(6).Release to warehouse date: 05 feb 2021.Expiration date: 01 feb 2031.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Not sterile lot number: part #: 04.005.526.Lot #: 85p6096.Manufacturing site: mezzovico.Release to warehouse date: jan 29, 2021.A manufacturing record evaluation was performed for the not sterile lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKSCR 5 L36 F/NAILS TAN LIGHT GREEN
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12334111
Report Number8030965-2021-06763
Device Sequence Number4542612
Product Code HWC
UDI-Device Identifier10886982085955
UDI-Public(01)10886982085955
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.526S
Device Catalogue Number04.005.526
Device Lot Number85P6096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/16/2021
Patient Sequence Number1